MAUDE Adverse Event Report: RADIOMETER MEDICAL APS ABL800 FLEX

RADIOMETER MEDICAL APS ABL800 FLEX
Model Number 393-801
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Health professional should be no information.
 
Event or Problem Description
According to the complaint, a customer from a neonatal icu reports that an abl827 flex analyzer (754r0313n001) gave spurious results for the na+, ica2+ and to a lesser extent k+ parameter.The spurious results were obtained from 6 different patients that gave the following results: sample #: k+ 5.1, ca++ 1.33.Sample # (b)(6): na 148, ca 1.65.Sample # (b)(6): na 153, ca1.52.Sample # (b)(6): na 148, k 5.1, ca 1.43.Sample# (b)(6): k 5.5, ca 1.33.Sample # (b)(6): na 149, k 5.4, ca 1.55.The customer reports that the measured results did not correlate with the clinical status of the patients.Assuming all patients should be in normal range for the na, ca and k parameter it is assed that in a worst case scenario the discrepancies could lead to harm for the patients.None of the patients were impacted or injured due to this event.Patients are still on hospital ward undergoing ongoing treatment.No additional treatment were required as a consequence of this event.
 
Additional Manufacturer Narrative
This case is related to the same analyzer as in 3002807968-2020-00002 from which the data logs have been received.
 
Additional Manufacturer Narrative
From the preliminary radiometer investigation it was found that the discrepant results were most likely due to the use of non-radiometer samplers.However, since the hospital solved the issue by replacing the abl800 flex with an abl90 flex analyser, radiometer can not obtain evidence for this and the root cause remains unknown.

Brand Name
ABL800 FLEX
Common Device Name
ABL800 FLEX
Manufacturer (Section D)
RADIOMETER MEDICAL APS
åkandevej 21
brønshøj, 2700
DA  2700
MDR Report Key9509203
Report Number3002807968-2019-00062
Device Sequence Number16529541
Product Code CHL
UDI-Device Identifier05700693938011
UDI-Public(01)05700693938011(10)754R0313N001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K041874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number393-801
Device Catalogue Number393-801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer02/14/2020
04/14/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/21/2020
05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1